Share Facebook


11-04-2017, 07:29 AM   #1
MiJo
 
Join Date: Nov 2017
Confused

For the last couple of years I have had higher levels of inflammation in my body then normal. They did a number of tests on me and couldn't find anything. This year they saw that I was anemic. Because I always have had issues with constipation they have me the option ood a colonoscopy. I agreed.

The colonoscopy showed i had a polyp and several small shallow ulcers in my large intestine. They took a biopsy and told me I have crohns.

This is weird because I have never had bloody diarrhea, just constipation. However a couple of weeks before my colonoscopy i had symptoms where my stomach would hurt and i would feel better after pooping. No bloody diarrhea. This continued after my colonoscopy as I was awaiting results. Mind you this symptom was off and on almost everyday but not often enough to worry me.

They started me on mesalamine and I have been on it for about a week. Well my stomach cramp symptoms have worsened. My stomach hurts everyone after I eat and in between and I feel better after I poop or pass gas. The smell is foul and its now turned into diarrhea (no blood). So I definitely don't have a constipation issue now but I am miserable!!

Should I get a second opinion? I tried to call my doctor but only got through to het nurse who told me that this was a common side effect. Is it really?

I'm newly diagnosed, I'm scared, and I'm frustrated. What should i do??
11-04-2017, 09:25 AM   #2
Squirrel#1
 
Join Date: Sep 2017
Location: Abilene, Texas
For the last couple of years I have had higher levels of inflammation in my body then normal. They did a number of tests on me and couldn't find anything. This year they saw that I was anemic. Because I always have had issues with constipation they have me the option ood a colonoscopy. I agreed.

The colonoscopy showed i had a polyp and several small shallow ulcers in my large intestine. They took a biopsy and told me I have crohns.

This is weird because I have never had bloody diarrhea, just constipation. However a couple of weeks before my colonoscopy i had symptoms where my stomach would hurt and i would feel better after pooping. No bloody diarrhea. This continued after my colonoscopy as I was awaiting results. Mind you this symptom was off and on almost everyday but not often enough to worry me.

They started me on mesalamine and I have been on it for about a week. Well my stomach cramp symptoms have worsened. My stomach hurts everyone after I eat and in between and I feel better after I poop or pass gas. The smell is foul and its now turned into diarrhea (no blood). So I definitely don't have a constipation issue now but I am miserable!!

Should I get a second opinion? I tried to call my doctor but only got through to het nurse who told me that this was a common side effect. Is it really?

I'm newly diagnosed, I'm scared, and I'm frustrated. What should i do??
I have severe Crohn's. I never had bloody stools, it was always like water. Even before my surgery it never changed. I also took the same medication. I never improved. I would definitely get a second opinion. I battled for almost 3 years being told everything was normal and just side effects. When I had to have emergency surgery that GI specialist said always always get a second opinion if you have any doubts. I'm praying for you!

11-04-2017, 12:10 PM   #3
Guerrero
Senior Member
 
Join Date: May 2017

My Support Groups:
For the last couple of years I have had higher levels of inflammation in my body then normal. They did a number of tests on me and couldn't find anything. This year they saw that I was anemic. Because I always have had issues with constipation they have me the option ood a colonoscopy. I agreed.

The colonoscopy showed i had a polyp and several small shallow ulcers in my large intestine. They took a biopsy and told me I have crohns.

This is weird because I have never had bloody diarrhea, just constipation. However a couple of weeks before my colonoscopy i had symptoms where my stomach would hurt and i would feel better after pooping. No bloody diarrhea. This continued after my colonoscopy as I was awaiting results. Mind you this symptom was off and on almost everyday but not often enough to worry me.

They started me on mesalamine and I have been on it for about a week. Well my stomach cramp symptoms have worsened. My stomach hurts everyone after I eat and in between and I feel better after I poop or pass gas. The smell is foul and its now turned into diarrhea (no blood). So I definitely don't have a constipation issue now but I am miserable!!

Should I get a second opinion? I tried to call my doctor but only got through to het nurse who told me that this was a common side effect. Is it really?

I'm newly diagnosed, I'm scared, and I'm frustrated. What should i do??
Hi mijo mesalamine is not the strongest medication to treat crohn's but it makes sense you start with it and see how it goes. Usually medication take few weeks to work, but keep your doctor informed, he may decide to switch therapy eventually.
Be sure to be followed by a good gi or ibd team.
11-04-2017, 10:52 PM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Everyone's symptoms are a little different. You might consider a second opinion.
Today, 02:13 AM   #5
MiJo
 
Join Date: Nov 2017
this is late but thanks for replying guys. I'm doing better now. The stomach cramping and loose stools are gone. Now I'm back to constipation (although I'm improving a little bit thanks to increasing fiber in my diet).

I got a second opinion and yup still crohns. My dosage of mesalamine was increased too. Still feeling okay. No pain. Just weirded out. Is there anyone like me with constipation only and diagnosed with crohns?
Today, 02:14 AM   #6
MiJo
 
Join Date: Nov 2017
I have severe Crohn's. I never had bloody stools, it was always like water. Even before my surgery it never changed. I also took the same medication. I never improved. I would definitely get a second opinion. I battled for almost 3 years being told everything was normal and just side effects. When I had to have emergency surgery that GI specialist said always always get a second opinion if you have any doubts. I'm praying for you!
Thank you I appreciate your prayers!
Today, 02:15 AM   #7
MiJo
 
Join Date: Nov 2017
Hi mijo mesalamine is not the strongest medication to treat crohn's but it makes sense you start with it and see how it goes. Usually medication take few weeks to work, but keep your doctor informed, he may decide to switch therapy eventually.
Be sure to be followed by a good gi or ibd team.
Got a second opinion. Still crohns but feeling better.
Today, 02:15 AM   #8
MiJo
 
Join Date: Nov 2017
Everyone's symptoms are a little different. You might consider a second opinion.
Got the second opinion. Still crohns . :/
Today, 10:45 AM   #9
Jabee
Senior Member
 
Jabee's Avatar
 
Join Date: Oct 2016
Location: Massachusetts

My Support Groups:
Iíve never had diarrhea and I have crohnís. Itís located in the small intestine, though. It is more common to have constipation with crohnís in the small intestine. Has your entire intestine been imaged? You could have inflammation in your small intestine in addition to your colon. My first flare resulted in severe anemia and when my GI did an upper endoscopy he found ulcers and a stricture in my duodenum. At that point I had no pain either. I would definitely try to get your small intestine checked out. Itís moved around on me and there is definitely more pain when my jejunum and ileum are inflamed. Glad the mesalamine is helping.
Reply

Thread Tools


All times are GMT -5. The time now is 01:07 PM.
Copyright 2006-2017 Crohnsforum.com